MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Image analysis summary: the hawkone device was not received for evaluation.No ancillary devices from the procedure were received for evaluation.Three photographic images were received with the initial reported event.The first image is of the hawkone directional atherectomy system distal assembly.Approximately at half the distance between cutter window and the distal tip a bulge in the tecothane between two struts is present.The bulge of material appears to run parallel to the struts.Due to the quality and clarity of the image it is not possible to determine if a breach in the tecothane is present, presence of mec holes along the length of the distal assembly, or if a strut is damaged.Due to the angle of the photograph the guidewire lumen is not visible: it is not possible to determine if evidence of guidewire prolapse is present.The cutter head is not present in the cutter window.The location of the cutter head within its packing stroke within the distal assembly cannot be determined in the photograph.The second image is of a cine image and appears to be a before treatment cine.The third image is a cine image and appears to be an after-treatment cine.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was using a hawkone m device with a 6f sheath and 5mm.014 embolic protection device for treatment of a 200mm non-tortuous moderately calcified lesion which exhibited 100% lesion stenosis in the superficial femoral artery (sfa) of diameter 6mm.The ifu was followed and the vessel was not pre-dilated.Multiple passes were made down the sfa without issue.The device would then not flush.The nose cone was removed from the tool and a break was observed in the nose cone.The nose cone had plaque breaking through.The procedure was successfully completed by using a new device.Vessel was post-dilated.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6628995
Report Number2183870-2017-00246
Device Sequence Number13766765
Product Code MCW
UDI-Device Identifier00643169728769
UDI-Public00643169728769
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberH1-M
Device Lot NumberA382561
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2017
Supplement Date Received by Manufacturer05/11/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight95